Minnesota, 2025

Tornadoes and Damaging Winds in Minnesota, June 25, 2025

June 25, 2025 · NWS ARX · 9 events in 4 counties and zones

During the evening hours on June 25th, an outbreak of weak tornadoes occurred across southeast Minnesota which resulted in 6 tornadoes in this portion of the state. These tornadoes were weak and short-lived but did produce localized swaths of tree damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
$125,000
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

During the evening hours on June 25th, an outbreak of weak tornadoes occurred across southeast Minnesota which resulted in 6 tornadoes in this portion of the state. These tornadoes were weak and short-lived but did produce localized swaths of tree damage. Two tornadoes also caused minor structural damage in both Houston and Wabasha counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 1:13 PM CST, 1 hour 47 minutes earlier. Its key messages:

  • Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
  • Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
  • River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 1:13 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
213 PM CDT Wed Jun 25 2025

.KEY MESSAGES...

- Severe weather (damaging winds and possibly a few tornadoes)
  possible this afternoon evening, and maybe another round
  overnight.

- Heavy rain expected through tonight. Rainfall totals of 1-3
  inches are expected with localized totals of 3-5 inches. Due
  to this a Flood Watch has been issued through 7 AM Thursday.

- River flood watches has been issued for several rivers and
  creeks in the area. Minor to moderate flooding is expected.

&&

.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025

This afternoon and early evening

Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.

Late tonight and Thursday

A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1250 PM CDT Wed Jun 25 2025

A warm front will move north into the Interstate 94 corridor
early this afternoon. As this occurs, the IFR/MVFR ceilings
and visibility's south of this front will become VFR. This
should occur at the TAF sites within the next 2 hours. The
airmass south of this front will destabilize by mid afternoon,
this will result in several line segments moving east through
the area through early evening. The main severe weather threat
will be wet microbursts. There will a brief 3 to 4 hour break
and then another line of storms will move through the region
during the overnight.

&&

.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.

River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.

&&

.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025

La Crosse

Daily rainfall records

June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021

June rainfall record is 4.50 inches on June 18, 2011

Rochester

Daily rainfall records

June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941

June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
     041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
     094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.

&&

DISCUSSION...Boyne
AVIATION...Boyne
HYDROLOGY...Boyne
CLIMATE...Boyne
Hazardous weather outlook, Jun 25, 2:54 AM CST, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
354 AM CDT Wed Jun 25 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
354 AM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Periods of heavy rainfall and thunderstorms are expected this
afternoon into tonight. Repeated heavy rainfall could lead to
areas of flooding.

Some strong to severe storms with damaging wind gusts are
possible. An isolated weak tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periods of heavy rainfall and thunderstorms are expected Thursday.
Repeated heavy rainfall could lead to areas of flooding. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

The radar

The La Crosse radar (KARX), 101 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

7 tornado, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fillmore

When
June 25, 3:00 PM CST
Where
Fillmore County, 1.22 mi SE of Ostrander
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.610, -92.410

Emergency management reported a 58 mph wind gust near Ostrander.

Tornado, Fillmore

When
June 25, 4:17 PM CST to 4:22 PM CST
Where
Fillmore County, 2.04 mi SE of Choice to 3.57 mi E of Choice
Rating
EF1
Path length
2.24 mi
Path width
75 yd
Continued into
Houston, Mn (ARX)
Crop damage
$5,000
Reported by
NWS Storm Survey
Coordinates
43.650, -91.770

This tornado touched down southeast of Choice and predominately caused minor tree damage in Fillmore County prior to strengthening as it crossed the Houston County line.

Tornado, Houston

When
June 25, 4:22 PM CST to 4:31 PM CST
Where
Houston County, 4.22 mi NW of Black Hammer to 2.5 mi W of Sheldon
Rating
EF1
Path length
4.29 mi
Path width
75 yd
Property damage
$2,000
Crop damage
$85,000
Reported by
NWS Storm Survey
Coordinates
43.663, -91.729

This tornado crossed into Houston County from Fillmore County and produced EF-1 damage to trees and one outbuilding roof. This tornado was embedded within a larger area of strong downburst winds that resulted in extensive tree damage.

Tornado, Wabasha

When
June 25, 4:51 PM CST to 4:53 PM CST
Where
Wabasha County, 2.55 mi NE of Zumbro Falls to 2.03 mi SE of Oak Center
Rating
EF1
Path length
1.77 mi
Path width
150 yd
Property damage
$95,000
Crop damage
$30,000
Reported by
NWS Storm Survey
Coordinates
44.310, -92.400

This tornado touched down north of Zumbro Falls and ripped the roof off a mobile home residence, also damaging nearby and heavily damaging a barn on 363rd Avenue. It continued for another 1.5 miles northeast across mostly rural areas and causing sporadic tree damage before dissipating.

Thunderstorm Wind, Houston

When
June 25, 4:52 PM CST
Where
Houston County, 1.21 mi SW of Hokah
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
43.760, -91.350

Amateur radio groups reported a utility pole down on main street in Hokah near the post office.

Tornado, Winona

When
June 25, 4:54 PM CST to 4:57 PM CST
Where
Winona County, 2.07 mi N of Nodine to 2.3 mi NNE of Nodine
Rating
EF0
Path length
1.44 mi
Path width
25 yd
Crop damage
$1,000
Reported by
NWS Storm Survey
Coordinates
43.930, -91.450

This brief tornado snapped some tree limbs near Interstate 90 just north of Nodine.

Tornado, Houston

When
June 25, 4:59 PM CST to 5:03 PM CST
Where
Houston County, 5.73 mi NNW of Freeburg to 4.84 mi SSW of Hokah
Rating
EF0
Path length
1.12 mi
Path width
20 yd
Crop damage
$1,000
Reported by
NWS Storm Survey
Coordinates
43.700, -91.400

This brief tornado developed in rural areas south of Hokah before quickly dissipating over County Road 20 where some damage to trees was noted.

Tornado, Wabasha

When
June 25, 5:02 PM CST to 5:08 PM CST
Where
Wabasha County, 4.26 mi NNW of West Alban to 4.86 mi S of Lake City
Rating
EF0
Path length
2.7 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
44.360, -92.300

This very weak tornado was documented by multiple individuals with the path being derived from one that captured the full lifespan of the tornado. The tornado went through a grove of trees with little to no apparent damage.

Tornado, Houston

When
June 25, 6:15 PM CST to 6:19 PM CST
Where
Houston County, 4.48 mi E of Eitzen to 7.02 mi SSW of Reno
Rating
EF0
Path length
2.65 mi
Path width
50 yd
Crop damage
$3,000
Reported by
NWS Storm Survey
Coordinates
43.501, -91.381

This weak tornado continued into Houston County from Allamakee County where it produced additional minor tree damage. Much of this tree damage occurred within the proximity of structures but no structural damage was observed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2025Every state in 2025This day in weather historyThe tornado archive for Minnesota, 2025Warnings in Minnesota, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277243, 1276823, 1276842, 1277241, 1277244, 1277239, 1277232, 1277242, 1277236.